Loading...

Follow Hiv Forum | Questions About HIV and AIDS on Feedspot

Continue with Google
Continue with Facebook
or

Valid

They say all good things must come to an end.  I’m sad to announce that I’m shutting down the HIV Forum. In October I’ll be taking a new position as a senior director in Medical Affairs at Gilead Sciences.  I’ll be involved in medical and scientific education, both domestically and globally, and will be participating in Gilead’s continued HIV drug development. As a Gilead employee, it would be inappropriate for me to be providing answers to your questions—especially answers that might be misconstrued as medical advice.

I’ve been conducting Q&A forums for more years than I can count: first at The Body, then on the Johns Hopkins website, and more recently on this Tumblr blog. I like to think that I pioneered this approach, since there wasn’t really anything like it—at least in HIV—when I started answering questions at The Body. As one of my few creative outlets, this has been a lot of fun for me, and I hope it’s been both helpful and entertaining for you.  I’ll keep the blog up for a while—without answering any more new questions—but at some point I may have to take it down completely (if that’s even possible), since the answers will become increasingly dated.

On a happier note, the 4th edition of my book, 100 Questions and Answers about HIV and AIDS should be out soon.

There are lots of other great ways to educate yourself about HIV.  In fact, I just posted a few suggestions in an answer to a recent question. “Knowledge=Power.”  My best to you all.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

You can’t find an answer because the interaction has never been studied. There is the potential for interactions with drugs that use the liver’s cytochrome p450 enzyme system, which includes two of the components of Genvoya. On the one hand, I could tell you that it’s probably safe. On the other, hand, it might not be, and there are no proven medical benefits of milk thistle.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

I can do better than that: I can refer you to Paul Sax’s blog. He was clearly paying more attention than I was!

http://blogs.jwatch.org/hiv-id-observations/index.php/really-rapid-review-paris-ias-2017/2017/07/30/

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

I’ve answered this question many times in the past, but it’s been a while. Most experts consider PrEP “overkill” when an HIV+ partner has an undetectable viral load on ART, since there have been no reported cases of transmission in such relationships. I would recommend PrEP if you were having sex with other partners or if you weren’t certain of your partner’s adherence to therapy,.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

This means that the virus mutates “backwards,” from the transmitted mutant form to the “wild-type,” non-mutant version that circulates in the community. However, even with back-mutation, you should still  assume that some mutant virus persists in latent reservoirs.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

Some HIV specialists provide primary care for their patients, in which case this would be something they would do. Others provide only HIV care and leave primary care issues to the PCP. or GP.  If your HIV specialist believes that there’s no reason to be more aggressive with statins in HIV+ people than in the general population, then I can  see why he’d leave this to your GP. On the other hand, if he believes there’s a reason for more liberal use of statins based on HIV infection itself, then he would either prescribe the statins or communicate his recommendation to the GP.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

Mike, HIV doesn’t increase your risk of UTI, but UTIs are unusual in men. Maybe you’re treating the wrong condition. The more common infectious causes of urinary symptoms in men are urethritis (especially gonorrhea and chlamydia) or prostatitis.

Read Full Article
  • Show original
  • .
  • Share
  • .
  • Favorite
  • .
  • Email
  • .
  • Add Tags 

Separate tags by commas
To access this feature, please upgrade your account.
Start your free month
Free Preview